Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 19, 2023, 1:12 PM CDT for Peoria County, Illinois. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2023, 1:12 PM CDT (18:12 UTC)
- Expired
- Apr 19, 2023, 1:19 PM CDT
- In force
- 7 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Peoria County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830 WUUS53 KILX 191812 SVRILX ILC143-191845- /O.NEW.KILX.SV.W.0068.230419T1812Z-230419T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 112 PM CDT Wed Apr 19 2023 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Central Peoria County in central Illinois... * Until 145 PM CDT. * At 112 PM CDT, a severe thunderstorm was located near Hanna City, or 11 miles west of Peoria, moving northeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Peoria around 130 PM CDT. This includes the following highways... Interstate 474 near mile marker 0. Interstate 74 between mile markers 79 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4068 8987 4071 8992 4087 8972 4076 8962 TIME...MOT...LOC 1812Z 235DEG 27KT 4073 8983 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Erwin
1 follow-up statement
453
WWUS53 KILX 191819
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
119 PM CDT Wed Apr 19 2023
ILC143-191829-
/O.CAN.KILX.SV.W.0068.000000T0000Z-230419T1845Z/
Peoria-
119 PM CDT Wed Apr 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PEORIA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
LAT...LON 4068 8987 4071 8992 4087 8972 4076 8962
TIME...MOT...LOC 1816Z 235DEG 27KT 4076 8977
$$
ErwinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 19, 12:55 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1255 PM CDT Wed Apr 19 2023 .SYNOPSIS... Issued at 1234 AM CDT Wed Apr 19 2023 Turning warm and breezy today ahead of an approaching frontal system. Showers and thunderstorms then overspread the region Thursday with a risk for severe weather along the cold front. Much colder temperatures arrive by the weekend, raising concerns for widespread frost. The pattern then remains seasonably cool into next week. && .UPDATE... Issued at 1116 AM CDT Wed Apr 19 2023 Quick update to the forecast for isolated shower and storm occurring northwest of the IL river this morning. For now, thinking is it will not last long and remain west of the river and weaken as it moves east. Update will be out shortly. && .SHORT TERM...(Through Thursday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 A surface warm front will move northward across central Illinois this morning in response to strong mid-level shortwave energy lifting across the Plains. Broad warm advection will boost regional temperatures into the upper 70s both today and Thursday with low 80s not out of the question. Winds shift to S/SW within the warm sector with afternoon gusts occasionally exceeding 35 mph today and 45 mph Thursday as the pressure gradient tightens ahead of an impending storm system. Deepening southwest flow over the Plains will help advect an EML into the Mid-Mississippi Valley today, steepening mid-level lapse rates and facilitating a more buoyant air mass. Despite the improving thermodynamics aloft, a stout mid-level cap will preclude thunderstorm development today across central Illinois. There's at least some concern that scattered strong storms could develop north of a Macomb-to-Champaign line as early as Thursday morning. Several members of the HREF depict enhanced outflow from nocturnal upstream convection moving into the area beneath a 40 kt LLJ and incoming mid- level shortwave impulse. With these features coming together in a favorable MUCAPE (1500 J/kg) and Shear (30+ kts) environment, we couldn't rule out a couple severe storms capable of both hail and wind damage. If such a conditional threat materializes, it would surely muck up the environment ahead of the cold front later in the day -- but in some places (north of the aforementioned line) and not others (along/south I-72). Regardless of the potential convective debris tomorrow morning, the near surface environment really turns over as a narrow ribbon of 60 degF dewpoints advects northward into the region ahead of the cold front. This, along with decreasing mid- level heights and some breaks in the clouds, should help erode CINH and allow for convection to initiate along and ahead of the cold front. Latest HREF guidance highlights convective initiation occurring sometime between 19-21z/2-4pm as the front is pushing across NE MO and SE IA. With an increasingly unstable boundary layer, characterized by 1000-2000 J/kg SBCAPE, and enhanced deep- layer shear (40 kts) from an intrusive 500-mb speed max, supercell development remains likely. Though, as shear increases and becomes more unidirectional, it will become difficult for supercells to remain discrete as the front pushes into west central Illinois. CAMs indicate storms will grow upscale into a QLCS as they push east of the I-55 corridor by early evening. As additional hi-res guidance becomes available today and tonight, we should get a better handle on storm mode and associated hazards. But given the somewhat limited moisture return (Td's 55-60 degF) and relatively skinny CAPE profiles, central Illinois probably doesn't get thumped too hard by this one. .LONG TERM...(Friday through Tuesday) ISSUED AT 1234 AM CDT Wed Apr 19 2023 There's been a notable shift in guidance over the last couple model runs with the main suite of global deterministic solutions now in excellent agreement with the position of the cold front by Friday morning -- and it's further south/east. This effectively sharpens the precip gradient and pushes it closer to I-70, leaving most of central Illinois with a dry day on Friday. The heavier axis of precip now clearly favors Indiana and the Ohio River Valley. This doesn't mean the weather won't be lousy for Illinois. We'll be met with a strong cold air advection regime as winds veer northerly on the back side of the departing storm system. Temperatures by Friday night are expected to crash into the upper 30s, with daily highs both Saturday and Sunday struggling to break the 50 degF mark. Meanwhile, overnight lows are forecast to fall into the lower 30s this weekend, likely summoning another round of Frost/Freeze headlines--particularly Sunday night as high pressure shuts off the winds. While a modest warmup is then expected into next week, NBM guidance keeps temperatures a touch below climatology/normal with afternoon highs near 60 degF. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Apr 19 2023 Line of scattered storms will move through PIA over the next hour, but all other sites will not be affected. Most of the clouds will also be affecting PIA, but BMI will see some lower clouds around 5kft and mid clouds around 10kft. SPI, DEC, CMI will also see clouds around 12kft this afternoon, with all sites seeing high cirrus clouds during the overnight hours. Currently expecting scattered mid clouds tomorrow, but clouds should be on the increase tomorrow late morning into the afternoon as precip moves into the area, but this will be after end of current TAF forecast period. Winds will be breezy through the 24hr period out of the south. Expecting gusts up to 30kts this afternoon and then again tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...Auten
Hazardous weather outlook, Apr 19, 5:33 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 533 AM CDT Wed Apr 19 2023 ILZ027>031-036>038-040>042-047>051-201045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. A few thunderstorms are possible tonight, primarily for areas west of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-052>057-061>063-066>068-071>073-201045- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- 533 AM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. South winds will gust 30-40 mph this afternoon. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35-45 mph on Thursday. This could cause difficult travel for high profile vehicles, especially those traveling on west and east oriented roads. Thunderstorms are likely Thursday afternoon and evening. Some of the storms could be strong to severe, with damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
In the hours before
Local storm report, Apr 19, 11:52 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL VERMONT 40.29N 90.43W
04/19/2023 M0.75 INCH FULTON IL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN VERMONT.
&&Local storm report, Apr 19, 12:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL LAURA 40.92N 89.93W
04/19/2023 M0.75 INCH PEORIA IL EMERGENCY MNGR
PENNY SIZE HAIL IN LAURA.
&&Local storm report, Apr 19, 12:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1233 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL CUBA 40.49N 90.19W
04/19/2023 M1.25 INCH FULTON IL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED REPORT FROM SOCIAL
MEDIA OF QUARTER TO HALF DOLLAR SIZE HAIL IN
CUBA.
&&Local storm report, Apr 19, 12:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1241 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 4 WSW CANTON 40.54N 90.11W
04/19/2023 M1.50 INCH FULTON IL PUBLIC
QUARTER TO PING PONG SIZE HAIL AT WEE-MA-TUK
REPORTED ON FACEBOOK WITH PHOTO.
&&Local storm report, Apr 19, 12:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1244 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 W CANTON 40.56N 90.05W
04/19/2023 M1.00 INCH FULTON IL PUBLIC
PEA TO DIME SIZE HAIL WITH A FEW HAILSTONES
THE SIZE OF QUARTERS REPORTED ON TWITTER
WITH PHOTO.
&&Local storm report, Apr 19, 12:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT WED APR 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 4 SSW TRIVOLI 40.64N 89.92W
04/19/2023 M0.25 INCH PEORIA IL EMERGENCY MNGR
PEA SIZE HAIL AT SMITHFIELD AND STONE SCHOOL
ROAD INTERSECTION.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:32 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 28 min |
| Apr 19, 11:58 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 32 min |
| Apr 19, 12:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell | 30 min |
| Apr 19, 12:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 34 min |
| Apr 19, 4:01 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 29 min |
| Apr 19, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.